New Jersey, 2015Flash Flooding in New Jersey, August 19, 2015
August 19, 2015 · NWS OKX · 3 events in 1 county or zone
Heavy showers and thunderstorms developed across portions of New Jersey and eastern Pennsylvania in a zone of slightly more moist and unstable air just west of the northern stream ridge axis. By mid afternoon one of these thunderstorms became nearly stationary over portions of Union and Essex counties in New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy showers and thunderstorms developed across portions of New Jersey and eastern Pennsylvania in a zone of slightly more moist and unstable air just west of the northern stream ridge axis. By mid afternoon one of these thunderstorms became nearly stationary over portions of Union and Essex counties in New Jersey.
In Mountainside (Western Union County), 6.31 inches of rain fell in 3 hours which caused significant flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 19, 1:12 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 19, 1:12 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT WED AUG 19 2015
.SYNOPSIS...
HIGH PRESSURE REMAINS ENTRENCHED ALONG THE EASTERN SEABOARD
THROUGH THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE WEST.
THIS FRONT SLOWLY CROSSES THE TRI-STATE THROUGH FRIDAY NIGHT. THE
FRONT THEN STALLS OUT NEAR THE AREA INTO SUNDAY NIGHT AS IT SLOWLY
DISSIPATES...WITH HIGH PRESSURE BUILDING IN FROM THE CANADIAN
MARITIMES AT THE SAME TIME. A COLD FRONT APPROACHES FROM THE WEST
MONDAY...THEN CROSSES THE AREA MONDAY NIGHT AND EARLY
TUESDAY...FOLLOWED BY HIGH PRESSURE BUILDING IN FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FEW SHOWERS ARE BEGINNING TO DEVELOP OVER EASTERN PA AND
SOUTHERN NJ. WOULD EXPECT COVERAGE TO INCREASE GOING INTO THE
AFTERNOON...BUT WILL KEEP POPS AT CHANCE FOR WESTERN ZONES DUE TO
THE SCATTERED NATURE OF THE STORMS.
WIDESPREAD DRY AIR ALOFT OVER LONG ISLAND AND CT WILL INHIBIT
GROWTH OF STORMS...SO WILL KEEP POPS LOWER THERE.
MAX TEMPS WILL TOP OFF IN THE 80S TO NEAR 90.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
CLOUDS SHOULD INCREASE TONIGHT WITH LOW LEVELS MOISTENING.
ISENTROPIC LIFT BEGINS TO INCREASE OVERNIGHT...SO WENT WITH A
SLIGHT CHANCE OF A SHOWER/TSTM AFTER MIDNIGHT.
ISENTROPIC LIFT CONTINUES TO INCREASE THURSDAY DURING THE MORNING
HOURS FROM OFF THE OCEAN...AS WELL AS SOME SHIFTING IN FROM THE
WEST...WELL AHEAD OF AN APPROACHING COLD FRONT. MODELS IMPLY THAT
LIFT SHUTS OFF OVER EASTERN ZONES DURING THE AFTERNOON AS WEAK
SUBSIDENCE/NEGATIVE VORTICITY ADVECTION IS CREATED BETWEEN A WEAK
SHORTWAVE ADVANCING FROM THE WEST AND A SHORTWAVE ROTATING AROUND
AN OFFSHORE UPPER LOW TO OUR SE. THEREFORE...HAVE CHANCE POPS WEST
OF THE HUDSON THROUGH THE DAY...AND SLIGHT CHANCE POPS
ELSEWHERE...EXCEPT DRY FOR CT AND LONG ISLAND DURING THE
AFTERNOON. MAV/NAM MOS BLEND FOR HIGH TEMPS LOOKED GOOD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MAIN FOCUS IS ON THE POTENTIAL FOR LOCALLY HEAVY RAINFALL FROM LATE
THURSDAY NIGHT INTO POSSIBLY SATURDAY FROM W TO E ACROSS THE CWA.
MODEL TRENDS HAVE SLOWED DOWN THE SYSTEM...IN RESPONSE TO STRONGER
THAN PREVIOUSLY FORECAST RIDGING JUST OFF THE EASTERN SEABOARD.
WOULD NOT BE SURPRISED IF THIS TREND CONTINUED...WITH THINGS
ULTIMATELY SLOWING DOWN ANOTHER 3-6 HOURS OR SO...AS THE MODELS
OFTEN UNDERESTIMATE THE STRENGTHS OF RIDGING OFF THE EASTERN
SEABOARD UNTIL 48 HOURS OR SO BEFORE AN EVENT.
STILL CONCERNED THAT THE BULK OF THE ENERGY WITH THE NORTHERN
STREAM TROUGH WILL PASS TO THE NW/N OF THE AREA...AND IF NOT FOR
ANOMALOUSLY HIGH PRECIPITABLE WATERS...WOULD BE MORE CONVINCED THAT
THE HEAVIEST PRECIPITATION WILL END UP TO THE NW/N OF THE CWA.
HOWEVER...NOTING THE VERY HIGH PRECIPITABLE WATERS...BELIEVE THE
LOCALLY HEAVY RAINFALL THREAT EXISTS LATE THURSDAY NIGHT INTO
POSSIBLY SATURDAY...SO HAVE CONTINUED MENTION OF LOCALLY HEAVY
RAINFALL WITH LIKELY POPS. REFER TO THE HYDROLOGY SECTION OF THE AFD
FOR DETAILS ON QPF AMOUNTS AND POTENTIAL IMPACTS.
GIVEN UNCERTAINTY ON TIMING HAVE CAPPED POPS AT LIKELY FOR NOW.
ALSO...THUNDER POTENTIAL REMAINS RELATIVELY LOW...SO HAVE CAPPED
CHANCE OF THUNDER AT CHANCE...AND THAT ONLY WHERE THERE ARE LIKELY
POPS.
A COUPLE OF CHANGES WERE MADE AS A RESULT OF THE CHANGE IN
TIMING/STRENGTH OF THE RIDGE. 1ST...DELAYED THE ONSET OF HEAVIER
PRECIPITATION UNTIL TOWARDS DAWN THURSDAY NIGHT AND THEN ONLY FOR
THE WESTERN 1/8 OF THE CWA. 2ND...KEPT SE CT AND SUFFOLK COUNTY AT
SLIGHT CHANCE POPS THURSDAY NIGHT...WOULD NOT BE ULTIMATELY
SURPRISED OF MOST AREAS E OF THE HUDSON RIVER ENDED UP STAYING DRY
THURSDAY NIGHT...WITH EASTERN CT/LONG ISLAND POSSIBLY STAYING DRY
INTO FRIDAY AFTERNOON. 3RD...AS A RESULT...SLOWED EASTWARD EXPANSION
OF LIKELY AND HIGH END CHANCE POPS...AND HENCE ADDED LIKELY POPS
INTO FRIDAY NIGHT...MAINLY FOR AREAS JUST E OF NYC INTO SW CT/W
SUFFOLK COUNTY. SOME UNCERTAINTY ON HOW WELL PRECIPITATION HOLDS
TOGETHER INTO SATURDAY...SO CAPPED POPS AT HIGH END CHANCE OVER
EASTERN ZONES FOR NOW...BUT CANNOT RULE OUT LOCALLY HEAVY RAIN FOR
THOSE AREAS ON SATURDAY.
SHOULD BE UNDER MAINLY SW FLOW ALOFT SATURDAY NIGHT-SUNDAY NIGHT
WITH MULTIPLE SHORTWAVE PASSING THE AREA. HAVE A CHANCE OF SHOWERS
WITH A SLIGHT CHANCE OF THUNDER AS A RESULT.
MODELS AGREE ON GENERAL IDEA OF A MEAN TROUGH PUSHING INTO THE
EASTERN US MONDAY/TUESDAY...HOWEVER DIFFER IN WHERE AND TO EXTENT A
CUTOFF LOW WILL DEVELOP. THE ECMWF IS FARTHER S/STRONGER WITH THE
CUTOFF LOW THAN THE GFS...AND HENCE THE ECMWF IS SLOWER AND WETTER
WITH THE COLD FRONTAL PASSAGE MONDAY/MONDAY NIGHT THAN THE GFS. HAVE
CHANCE POPS WITH IT BOTH PERIODS. ON TUESDAY HAVE SLIGHT CHANCE POPS
NW 1/2 OF THE AREA - CLOSEST TO THE CUTOFF LOW IN BOTH MODELS...AND
DRY SE 1/2 OF THE AREA.
TEMPERATURES THURSDAY NIGHT-TUESDAY...
FOR LOWS THURSDAY NIGHT...A BLEND OF MAV/MET/ECS GUIDANCE AND NAM 2-
METER TEMPERATURES WAS USED...WITH VALUES FORECAST TO BE AROUND 5-10
DEGREES ABOVE NORMAL. FOR HIGHS ON FRIDAY A BLEND OF MIXING DOWN
FROM 975-925 HPA PER BUFKIT SOUNDINGS...MAV/MET GUIDANCE AND NAM 2-
METER TEMPERATURES WAS USED...WITH READINGS FORECAST TO BE WITHIN A
COUPLE DEGREES OF EITHER SIDE OF NORMAL.
FROM FRIDAY NIGHT-TUESDAY A BLEND OF MEX/MEN/EKD/ECE/ECM/WPC
GUIDANCE WAS USED...WITH NAM 2-METER TEMPERATURES BLENDED IN ON
FRIDAY NIGHT AS WELL. LOWS IN THIS TIME FRAME SHOULD RUN ABOVE
NORMAL...AND HIGHS WITHIN A FEW DEGREES ON EITHER SIDE OF NORMAL.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A BROKEN LINE OF SHRA/TSRA JUST WEST OF THE NYC TERMINALS AT 18Z
IS LIKELY TO STAY WEST THE NEXT COUPLE OF HOURS...BUT CAN NOT RULE
OUT SOMETHING ISOLATED.
PERSISTENCE FORECAST IS ON TAP THE NEXT 24-30H WITH HIGH PRESSURE
OFF THE NEW ENGLAND COAST AND A SLOW MOVING COLD FRONT APPROACHING
FROM THE WEST.
MVFR/IFR IN STRATUS/FOG DEVELOPMENT TONIGHT INTO THU MORNING.
THERE IS SOME UNCERTAINTY IN THE TIMING BUT FOLLOWED CLOSELY TO
WHAT TRANSPIRED LAST NIGHT/THIS MORNING. CONDITIONS THEN
GRADUALLY IMPROVE THU MORNING WITH A GUSTY SE FLOW DEVELOPING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: ISOLATED TSTM POSSIBLE THIS AFT. THERE
REMAINS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF
STRATUS/FOG DEVELOPMENT TONIGHT.
KLGA FCSTER COMMENTS: ISOLATED TSTM POSSIBLE THIS AFT. THERE
REMAINS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF
STRATUS/FOG DEVELOPMENT TONIGHT.
KEWR FCSTER COMMENTS: ISOLATED TSTM POSSIBLE THIS AFT. THERE
REMAINS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF
STRATUS/FOG DEVELOPMENT TONIGHT.
KTEB FCSTER COMMENTS: ISOLATED TSTM POSSIBLE THIS AFT. THERE
REMAINS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF
STRATUS/FOG DEVELOPMENT TONIGHT.
KHPN FCSTER COMMENTS: ISOLATED TSTM POSSIBLE THIS AFT. THERE
REMAINS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF
STRATUS/FOG DEVELOPMENT TONIGHT.
KISP FCSTER COMMENTS: THERE REMAINS SOME UNCERTAINTY WITH THE
TIMING AND EXTENT OF STRATUS/FOG DEVELOPMENT TONIGHT.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU AFT...MVFR OR LOWER POSSIBLE WITH A LOW CHANCE OF
SHRA/TSTMS. RELATIVELY HIGHER CHANCE NEAR CITY TERMINALS AND N/W.
.THU NIGHT-FRI NIGHT...MVFR OR LOWER POSSIBLE IN SHRA/TSTMS.
.SAT-MON...MVFR OR LOWER POSSIBLE WITH A CHANCE OF SHRA/SLIGHT
CHANCE TSTMS.
&&
.MARINE...
PREVAILING WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA
THROUGH THURSDAY WITH A RELATIVELY WEAK PRESSURE GRADIENT OVER THE
WATERS.
A RELAXED PRESSURE GRADIENT OVER THE REGION WILL KEEP WINDS AT 10
KT OR LESS THURSDAY NIGHT THROUGH SUNDAY. SEAS ON THE COASTAL
OCEAN WATERS SHOULD BE 4 FT OR LESS AND ON THE NON-OCEAN WATERS 1
FT OR LESS IN THIS TIME FRAME AS A RESULT.
&&
.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED THROUGH
THURSDAY.
LOCALIZED FLASH FLOODING POSSIBLE FROM LATE THURSDAY NIGHT
POSSIBLY INTO SATURDAY. FOR NOW THE MAIN THREAT IS FROM SW
CT/NASSAU COUNTY ON WEST...HOWEVER CANNOT RULE OUT THE THREAT
ULTIMATELY EXTENDING FARTHER EAST. FOR NOW FORECASTING 1-1.5
INCHES OVER NYC/LOWER HUDSON VALLEY/NE NJ/SW CT...WITH GENERALLY
LESS THAN 1 INCH FARTHER EAST...AND LESS THAN 1/4 INCH OVER FAR
EASTERN ZONES. STILL QUITE A BIT OF UNCERTAINTY OVER HOW MUCH
PRECIPITATION WILL ULTIMATELY FALL OVER EASTERN ZONES...SO THERE
IS THE POTENTIAL FOR THE QPF AMOUNTS THERE TO RISE AS THE FORECAST
FOR SATURDAY COMES INTO BETTER FOCUS.
WITH STORM MOTION FORECAST TO BE 5 KT OR LESS...AND PRECIPITABLE
WATERS FORECAST ON AVERAGE TO BE AROUND 2.25 INCHES FROM LATE
THURSDAY NIGHT INTO SATURDAY...THERE IS THE POTENTIAL FOR ANY
STRONGER STORM TO PRODUCE LOCALLY HEAVY RAINFALL. SINCE STORMS ARE
FORECAST TO BE SLOW MOVING...THERE IS THE POTENTIAL FOR WIDESPREAD
MINOR URBAN/POOR DRAINAGE FLOODING AND LOCALIZED FLASH FLOODING AS
WELL. THIS FLASH FLOOD THREAT INCLUDES URBAN AREAS...AND FLASHIER
SMALL STREAMS/RIVERS IN NE NJ/THE LOWER HUDSON VALLEY.
BASED ON THIS...WILL EXPAND THE AREA IN THE HWO WHERE THE FLASH
FLOODING POTENTIAL IS MENTIONED EAST...TO INCLUDE ALL AREAS FROM
FAIRFIELD AND NASSAU COUNTY ON WEST.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JC/MALOIT
NEAR TERM...MPS
SHORT TERM...JC
LONG TERM...MALOIT
AVIATION...DW
MARINE...JC/MALOIT
HYDROLOGY...JC/MALOITHazardous weather outlook, Aug 19, 2:09 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
309 PM EDT WED AUG 19 2015
CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-176-177-202200-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
309 PM EDT WED AUG 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
LOCALLY HEAVY RAINFALL IS LIKELY AHEAD OF A SLOW MOVING COLD FRONT
FROM LATE THURSDAY NIGHT INTO FRIDAY NIGHT. BECAUSE OF THE
RELATIVELY SLOW MOTION EXPECTED FOR ANY CONVECTION...WIDESPREAD
URBAN AND POOR DRAINAGE FLOODING IS LIKELY. THERE IS ALSO THE
POSSIBILITY OF FLASH FLOODING OF URBAN AREAS AND FAST RESPONDING
SMALL STREAMS AND RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ006>008-010>012-NYZ078-079-202200-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
309 PM EDT WED AUG 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-179-202200-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
309 PM EDT WED AUG 19 2015
...HIGH RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
LOCALLY HEAVY RAINFALL IS LIKELY AHEAD OF A SLOW MOVING COLD FRONT
FROM LATE THURSDAY NIGHT INTO FRIDAY NIGHT. BECAUSE OF THE
RELATIVELY SLOW MOTION EXPECTED FOR ANY CONVECTION...WIDESPREAD
URBAN AND POOR DRAINAGE FLOODING IS LIKELY. THERE IS ALSO THE
POSSIBILITY OF FLASH FLOODING OF URBAN AREAS AND FAST RESPONDING
SMALL STREAMS AND RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-202200-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
309 PM EDT WED AUG 19 2015
...HIGH RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-202200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
309 PM EDT WED AUG 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Aug 19, 2:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
311 PM EDT WED AUG 19 2015
NJZ107-192015-
WESTERN UNION-
311 PM EDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN UNION COUNTY...
AT 309 PM EDT...A STRONG THUNDERSTORM WAS NEAR PLAINFIELD...MOVING
SLOWLY NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...SUMMIT...WESTFIELD...SCOTCH PLAINS...BERKELEY HEIGHTS...
NEW PROVIDENCE...FANWOOD...MOUNTAINSIDE...GARWOOD AND SPRINGFIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4062 7442 4066 7440 4067 7440 4066 7442
4066 7444 4065 7445 4069 7445 4072 7440
4072 7439 4074 7437 4072 7433 4071 7430
4072 7429 4061 7434 4060 7446
TIME...MOT...LOC 1909Z 185DEG 5KT 4066 7438
GOODMANFlash Flood, Union
- When
- August 19, 2:30 PM EST to 4:32 PM EST
- Where
- Union County, 0.38 mi N of Mountainside to 0.31 mi WNW of Mountainside
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.676, -74.350
County Road (CR)-22 was closed between Mountain Avenue and New Providence Road in Mountainside due to flash flooding.
Flash Flood, Union
- When
- August 19, 3:18 PM EST to 4:32 PM EST
- Where
- Union County, 1.68 mi SE of Berkeley Hgts to 1.72 mi SSE of Murray Hill
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.654, -74.406
All lanes were closed on US-22 between Bonnie Burn Road and Mountain Avenue in Scotch Plains due to flash flooding.
Flash Flood, Union
- When
- August 19, 4:02 PM EST to 4:32 PM EST
- Where
- Union County, 0.87 mi S of Murray Hill to 0.96 mi WNW of Murray Hill
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.667, -74.402
Multiple water rescues were underway on Diamond Hill Road between Valley Road and Mountain Avenue in Berkeley Heights.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in North Carolina, August 19, 201518 injured · 50 kt wind · 3 events
- Flash Flood and Flood in North Carolina, August 19 to 20, 20151 injured · $90,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Winds in Mississippi, August 19 to 21, 2015$147,000 · 53 kt wind · 5 events
- Lightning Strike in Texas, August 19, 2015$150,000 · 1 event
- Flash Flood and Hail in Texas, August 19 to 20, 2015$84,000 · 1.75 in hail · 8 events
- Flooding and Hail in Florida, August 19, 2015$1,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Wind in Kentucky, August 19, 2015$11,000 · 61 kt wind · 4 events
- Damaging Winds in Michigan, August 19, 2015$7,000 · 52 kt wind · 5 events
- Damaging Winds in Georgia, August 19 to 23, 2015$7,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 20154 events
- Wildfire in Texas, August 19 to 25, 20153 events
- Damaging Wind and Heavy Rain in Kentucky, August 19, 201550 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593155, 593160, 593163.